MAUDE Adverse Event Report: EBI, LLC. BIOMET SPINALPAK / ORTHOPAK; 20" LEAD WIRES, REPLACEMENT

EBI, LLC. BIOMET SPINALPAK / ORTHOPAK; 20" LEAD WIRES, REPLACEMENT
Model Number 1067724-2
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Codes Shock (2072); Numbness (2415)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow up report will be sent.
 
Event or Problem Description
It was reported that the patient had a tough time pulling the electrodes and lead wire prong apart so she used pliers and a silicon jar opener to pry them apart.She did not notice there was an issue with the prong but she got a shock down her arm so she examined the 20-inch lead wire and found exposed wires and a loose prong.It was later reported that the patient felt a strong electrical shock from her neck to her right arm.She also experiences tingling and slight numbness in the arm.The patient has not contacted her physician but has an appointment with her surgeon on (b)(6) 2024.The patient believes the shock was due to exposed wires in the 20-inch lead wire.
 
Additional Manufacturer Narrative
Investigation summary: the 20¿ lead wire was received for evaluation.The dhr was reviewed.All evaluation results did not show any discrepancies.During the investigation, the failure mode identified after examination of the patient lead wire was frayed.The most likely root cause for this failure mode was either caused by the excessive connecting/disconnecting force applied by the patient while connecting/disconnecting the lead wire cable from the electronic controller and/or the wire getting stuck in some object.Review of complaint history identified (2) total complaints from (jul 10, 2023) to (jul 10, 2024) for pn (1067724-2) and events related to (shock).Keyword search criteria: (complaint code: medical: shock) the search could not be specified further because the main complaint was pain.Review of the information provided by the customer and the findings from the investigation indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported complaint of "shock".No failure and/or fault condition could be found and confirmed.Therefore, no further actions are required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Highridge medical will continue to monitor for trend.
 
Event or Problem Description
It was reported that the patient had a tough time pulling the electrodes and lead wire prong apart so she used pliers and a silicon jar opener to pry them apart.She did not notice there was an issue with the prong but she got a shock down her arm so she examined the 20-inch lead wire and found exposed wires and a loose prong.It was later reported that the patient felt a strong electrical shock from her neck to her right arm.She also experiences tingling and slight numbness in the arm.The patient has not contacted her physician but had an appointment with her surgeon on (b)(6) 2024.The patient believes the shock was due to exposed wires in the 20-inch lead wire.No additional patient consequences have been reported.The 20" lead wire was returned for further evaluation.

Brand Name
BIOMET SPINALPAK / ORTHOPAK
Common Device Name
20" LEAD WIRES, REPLACEMENT
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key19905669
Report Number0002242816-2024-00098
Device Sequence Number7080227
Product Code LOF
UDI-Device Identifier00812301020300
UDI-Public00812301020300
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P850022
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1067724-2
Device Catalogue Number1067716
Device Lot Number2318
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient EthnicityNon Hispanic